Bookmark and Share

Is It Normal To Bleed After Taking Plan B?

Published: July 11, 2020
Dear TeenHealthFX,
I took plan b a week ago and now I’m bleeding is that normal I can’t tell my parents
Signed: Is It Normal To Bleed After Taking Plan B?

Dear Is It Normal To Bleed After Taking Plan B?,

For our readers who do not know, Plan B  is an over-the counter (OTC) emergency contraception.  It is taken to prevent pregnancy if you have had unprotected sex or if you think that your birth control method may have failed.

Everyone is different and Plan B can cause some side effects. Unexpected spotting and bleeding are possible and should only last a few days. You might also experience heavier or lighter bleeding or get your period earlier or later than usual. Other symptoms such as nausea, vomiting, light cramping, and/or headaches can also occur. 

We encourage you to trace back to the first day of your last period. This counts as day 1 of your cycle. If you are close to day 28, there is a good chance the bleeding you are experiencing is your next period. If you do not get your period within 3 weeks of taking Plan B, TeenHealthFX encourages you talk to a parent or trusted adult and to take a pregnancy test to confirm whether or not you may be pregnant. It may be necessary to follow up with a medical professional.

If you need help finding a doctor and live in northern New Jersey, you can call the  Adolescent/Young Adult Center for Health  at 973-971-5199  for an appointment with an adolescent medicine specialist.

 

Signed: TeenHealthFX

Ratings